Can a 3 year old MIRENA coil cause thrush s... - Women's Health

Women's Health

32,248 members3,482 posts

Can a 3 year old MIRENA coil cause thrush symptoms.

Hvernon profile image

Hi all this is my first post.

I’ve had the mirena coil for the last 3 and a half years. I got this after being diagnosed with PCOS at an early age and not having much luck with the pill.

I am undergoing a huge period of consistent pain and now I’m in the process of going in for surgery to see if it is indeed endometriosis, as my last ultrasound scan showed no cysts on my ovaries.

For the last 4 weeks I’ve really struggled with thrush symptoms.

I went to my GP and he said to go the canesten duo. Didn’t ease. I then was given the 2% cream and the oral tablet. Which didn’t ease it.

I’ve been to the sexual health clinic and tests have been ran.

No thrush detected, no BV, no STI detected but I’m still struggling with burning and itching. No discharge changes but just incredibly uncomfortable.

I’ve read articles of the mirena coil being inserted and giving thrush symptoms early on. But can this happen after 3 and a half years?

With my increase in pain recently, I considered whether my coil was actually wearing off and so would that contribute to thrush symptoms?

Any advice or guidance would be amazing.

8 Replies
wobblybee profile image
wobblybeeAdministrator

I hope you don’t wait too much longer for your appointment..

I used to have horrendous pain around the time of ovulation, and it took years before I found out I have adhesions around my ovaries.

It could be helpful to read previous discussions..type Mirena Coil in the searchbox (above right) to see links.

Kelvin443 profile image
Kelvin443 in reply to wobblybee

Sorry to hear that

Hi there. I'm on my third Mirena. I recall a few years ago that I had recurring bouts of thrush and in consultation with my GP had to 'blitz' it with several consecutive doses of tablet, pessary and cream.

Since then there's been no recurrence, and I never did find out the cause, but there was a theory the thrush could remain around the "string' of the coil. Not sure what evidence there is for this though.

How old are you? Could these be the start of perimenopausal symptoms caused by hormone changes/vaginal dryness?

Hvernon profile image
Hvernon in reply to KBird01

Hi there,

I’m currently on a 14 day course of tablets and a steroid cream. When I put the cream on it seems to be easing slightly….

Problems around the menopause have never even crossed my mind as I’m 24…. But I have had consistent issues with my ovaries since I was 15.

my "thrush" was misdiagnosed for 3 or more years. See a menopausal specialist or womens specialist ASAP.

Hvernon profile image
Hvernon in reply to moo196

Thanks for your reply.

A menopausal specialist was never something to consider as I’m only 24.

It’s not something I thought about with me being so young

moo196 profile image
moo196 in reply to Hvernon

Didn't know Yr age.... a women's specialist /gynaecology specialist perhaps then.

KBird01 profile image
KBird01 in reply to Hvernon

I think @moo196 makes a good point here, regardless of your age. moo196

You may also like...